Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 99, NWS Tallahassee, FL

May 10, 2021

NWS Tallahassee, FL issued this special marine warning at May 10, 2021, 2:36 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2021, 2:36 PM EDT (18:36 UTC)
Expired
May 10, 2021, 3:30 PM EDT
In force
54 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at May 10, 2:27 PM EDT, 9 minutes earlier.

Area forecast discussion, May 10, 2:27 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
227 PM EDT Mon May 10 2021

.AVIATION...
[Through 18Z Tuesday]

Showers are making their way across ECP and TLH and will continue
to do so through the rest of the afternoon as shower activity
moves east from the Gulf. DHN, ABY and VLD will remain relatively
quiet with some pop up showers possible through sunset. After
sunset shower activity quickly diminishes. IFR conditions are
expected across all terminals during the early morning hours as
lower cloud cigs move in ahead of tomorrow afternoons' storms.
Cigs will increase steadily into MVFR after sunrise tomorrow.

&&

.PREV DISCUSSION [1219 PM EDT]...

.NEAR TERM [Through Tonight]...

An approaching cold front today will lead to the potential for
showers and thunderstorms throughout the region later this morning
and into the afternoon and evening hours.  Model guidance from the
NAM3K has been keen on driving initial storms currently over
southern Mississippi through SE Alabama by mid morning, which will
follow by another round of multicellular activity throughout the
afternoon hours across much of the region along the cold front.  The
HRRR; however, has been consistently depicting the current storm
activity over Mississippi diving south into the Gulf, which would
create a shadow of stratiform rain and an upper level cirrus deck
across the region, which seems to inhibit most afternoon
thunderstorm activity across the region.  This has been observed in
several model runs of the HRRR, and clearly shows a cold pool
dominant environment across coastal Alabama and extreme western
portions of the Florida Panhandle throughout much of the day.  Given
the model disagreement, there is some uncertainty on the overall
evolution of showers and thunderstorms throughout the day today;
however, chances of rain still remain high, especially across the
Florida Panhandle and SE Alabama.  Storm development east of the
Apalachicola river seems to be the largest question for later this
afternoon.  If enough breaks in the clouds can develop, there should
be sufficient instability across this portion of the forecast area,
as dewpoints have surged into the upper 60s and low 70s.  This
instability coupled with vorticity maxima propagating along the
predominantly zonal flow pattern should aid in thunderstorms later
this afternoon; however, given the HRRRs consistency there is still
some uncertainty in development.

Overall if storms do develop later this afternoon, the main threats
associated with these storms would be strong gusty severe winds at
times, and severe hail up to the size of quarters.

.SHORT TERM [Tuesday Through Wednesday]...

Position of the front Tuesday morning will be draped through
southeast Alabama and southern Georgia with little movement
through the day. Instability of around 1500 J/kg cape will extend
through our area by late Tuesday morning. Shear values will be
around 30 knots through the day and slightly increase Tuesday
night. Models dont show much fanfare Tuesday morning but with the
approach of a shortwave trough and associated forcing, showers
and storms do increase in the afternoon and overnight hours. SPC
has our area outlooked in a marginal risk Tuesday with main
threats of strong winds and isolated large hail. The front does
make a run for the coast Wednesday with showers and storms
continuing.

.LONG TERM [Wednesday Night Through Monday]...

Wednesday night the front gets a push finally into the Gulf waters
by upstream shortwave energy. Decent rain chances remain through
Thursday morning with chances decreasing from west to east
Thursday afternoon. A little elevated instability will remain
while surface instability is shunted south into the Gulf waters so
still have a mention of thunder Wednesday night into Thursday.
Friday into the weekend appear quiet with surface high pressure
ridging building in and troughing down the east coast. Moisture
is back on the increase for Monday with easterly flow and a
consolidating upstream storm system. Thursday highs will be cool
in the upper 60s to mid 70s with an overall warming trend through
the weekend with highs back in the mid 80s by Sunday.

.MARINE...

A cold front will slowly make its way into the Gulf waters by
Wednesday. Light to moderate south winds are expected through
Wednesday then winds turn to the northeast behind the front
beginning Thursday with winds ticking up to moderate levels and
seas increasing to 2 to 3 feet. Shower and thunderstorm chances
will remain each day through Thursday then a drying trend
beginning Friday.

.FIRE WEATHER...

A wet pattern will take over much of the region today. High
dispersions are expected across the extreme eastern Florida Big
Bend and portions of Georgia predominantly along and east of I75.
Given the wet pattern; however, there are no fire weather concerns
for the next several days as this pattern will be lingering
across the region.

.HYDROLOGY...

An increase in volumes coming out of Woodruff Dam has pushed the
Apalachicola River at Blountstown into low-end minor flood. The
river is expected to crest in the next several hours then fall
back below flood stage later today.

The next several days will bring good chances for showers and
thunderstorms to the area as a slow moving cold front inches into
the Gulf waters by Thursday. During this time, rainfall amounts
will average 1-3 inches with the heavier amounts trending north
and west of Marianna to Albany line. Of note, the past 24 hour
trends in QPF have increased throughout the area north of the
eastern Florida Big Bend with the biggest increases west of the
aforementioned line. Not out of the realm of possibility is
locally heavier amounts on the order of 4+ inches in southeast
Alabama and western Florida panhandle, which is plausible given
the slow frontal movement, high PWs, and several hi res models
depicting recent uptick in rainfall amounts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   68  86  68  84  61 /  30  50  30  60  30
Panama City   70  82  70  81  63 /  20  40  30  50  30
Dothan        66  83  67  77  56 /  20  60  50  70  40
Albany        67  86  66  77  55 /  20  60  50  70  40
Valdosta      67  87  67  82  59 /  20  50  30  70  30
Cross City    69  88  68  88  65 /  20  30  10  40  20
Apalachicola  70  82  70  81  65 /  20  30  20  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Oliver
MARINE...Scholl
FIRE WEATHER...Bunker
HYDROLOGY...Scholl

In the hours before

Special weather statement, May 10, 9:08 AM EDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
908 AM EDT Mon May 10 2021

ALZ069-FLZ010-011-GAZ142-143-155-101400-
Houston AL-Jackson FL-Washington FL-Miller GA-Seminole GA-Early GA-
908 AM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...JACKSON...
EAST CENTRAL WASHINGTON...SOUTHWESTERN MILLER...SEMINOLE AND
SOUTHWESTERN EARLY COUNTIES UNTIL 1000 AM EDT/900 AM CDT/...

At 907 AM EDT/807 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Ashford to 8 miles north of
Marianna to near Chipley. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Colquitt, Cottonwood, Donalsonville, Marianna, Ashford,
Chattahoochee, Malone, Sneads, Cottondale, Grand Ridge, Greenwood,
Avon, Alford, Gordon, Iron City, Jakin, Bascom, Crosby, Grangeburg
and Lovedale.

LAT...LON 3089 8534 3121 8528 3121 8471 3107 8470
      3107 8473 3105 8473 3104 8475 3089 8476
      3088 8477 3084 8477 3080 8479 3076 8486
      3070 8486 3065 8489 3068 8558
TIME...MOT...LOC 1307Z 267DEG 40KT 3118 8524 3090 8528 3074 8546

25-CAMP
Local storm report, May 10, 10:05 AM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM EDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     LIGHTNING        1 S ALPINE HEIGHTS      30.73N 86.21W
05/10/2021                   WALTON             FL   FIRE DEPT/RESCUE

            *** 2 INJ ***
            WALTON CO. FIRE RESCUE REPORTED ACCIDENT ON
            I-10 NEAR MM81 CAUSED BY LIGHTNING STRIKING
            THE ROAD AND SENDING DEBRIS INTO A PICKUP
            TRUCK. TWO INJURIES REPORTED.

&&

PC

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:25 AM EDTSpecial Weather StatementTAEHolmes, Walton65 min
May 10, 7:43 AM EDTSevere Thunderstorm WarningTAEHolmes, Walton47 min
May 10, 8:24 AM EDTSpecial Weather StatementTAEHolmes, Walton, Washington66 min
May 10, 9:08 AM EDTSpecial Weather StatementTAEJackson52 min
May 10, 1:40 PM EDTSpecial Marine WarningTAE95 min
May 10, 1:57 PM EDTSpecial Marine WarningTAE63 min
May 10, 2:30 PM EDTSpecial Marine WarningTAE77 min
May 10, 2:53 PM EDTSpecial Marine WarningTAE37 min
May 10, 3:22 PM EDTSpecial Weather StatementTAEGulf53 min
May 10, 3:46 PM EDTSpecial Marine WarningTAE59 min
May 10, 3:50 PM EDTSpecial Weather StatementTAEGulf25 min
May 10, 4:10 PM EDTSpecial Weather StatementTAEFranklin50 min
May 10, 4:12 PM EDTSpecial Marine WarningTAE33 min
May 10, 4:38 PM EDTSpecial Marine WarningTAE67 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.